# SDR 2020FA0000138

- Difficulty date: July 10, 2019
- Submitted: February 12, 2020
- Operation: General aviation
- System (JASC): 7414 · Magneto/Distributor
- Part: Pawl
- Condition: Damaged
- Location: Magnetor
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THIS MAGNETO WAS PLACED ON AN ENGINE THAT WAS JUST NEWLY OVERHAULED.  THE ENGINE WAS NOTICEABLY DIFFICULT TO ROTATE ON THE ENGINE BUILD UP STAND.  AFTER NARROWING DOWN THE DEFECT TO A MAGNETO, THE MAGNETO WAS REMOVED FOR INSPECTION.  THE MAGNETO`S ROTOR SHAFT WAS NOTICEABLY DIFFICULT TO TURN AND ONE OF THE IMPULSE COUPLING PAWLS AND PAWL RIVET WERE DAMAGED.  IT APPEARS THE DAMAGED PAWL WAS MADE OF SOFT MATERIAL DUE TO THE FACT THE PAWL WAS BENT UP.  AFTER REPLACING THE MAGNETO WITH ANOTHER NEW SLICK 4371 MAGNETO THE ENGINE WAS ABLE TO ROTATE CORRECTLY WITHOUT ANY BINDING.  THE DAMAGED NEW IMPULSE COUPLING THAT WAS INSTALLED ON THE SLICK 4371 SN 19020694 MAGNETO COULD HAVE POTENTIALLY FAILED IN-SERVICE.
